Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 16, 2025, 10:19 PM MDT for Adams County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 10:19 PM MDT (04:19 UTC)
- Expired
- Jul 17, 2025, 1:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, CO
The radar
The Denver radar (KFTG), 19 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.3 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 3817 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WGUS55 KBOU 170419
FFWBOU
COC001-170715-
/O.NEW.KBOU.FF.W.0008.250717T0419Z-250717T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
1019 PM MDT Wed Jul 16 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
North Central Adams County in northeastern Colorado...
* Until 115 AM MDT.
* At 1019 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mainly rural areas of North Central Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from this storm will cause flash flooding of small
creeks and streams, country roads, farmland along creeks, and other
low lying areas.
&&
LAT...LON 4000 10430 3985 10429 3982 10441 3989 10457
4000 10458
FLASH FLOOD...RADAR INDICATED
$$
Hiris1 follow-up statement
081
WGUS75 KBOU 170710
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
110 AM MDT Thu Jul 17 2025
COC001-170720-
/O.EXP.KBOU.FF.W.0008.000000T0000Z-250717T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams CO-
110 AM MDT Thu Jul 17 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 115 AM MDT EARLY THIS MORNING
FOR NORTH CENTRAL ADAMS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 4000 10430 3985 10429 3982 10441 3989 10457
4000 10458
$$
HirisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 5:57 PM MDT, 4 hours 22 minutes earlier. Its key messages:
- Conditional severe storm threat across the eastern half of the plains this evening. Main hazards will be large hail and strong wind gusts and an isolated tornado.
- Active pattern continues into the weekend, with scattered afternoon showers and storms each day. Best chance of rain across the Front Range/Foothills and South Park most afternoons.
- Trending warmer and drier next week.
Area forecast discussion, Jul 16, 5:57 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 557 PM MDT Wed Jul 16 2025 .KEY MESSAGES... - Conditional severe storm threat across the eastern half of the plains this evening. Main hazards will be large hail and strong wind gusts and an isolated tornado. - Active pattern continues into the weekend, with scattered afternoon showers and storms each day. Best chance of rain across the Front Range/Foothills and South Park most afternoons. - Trending warmer and drier next week. && .DISCUSSION /Through Wednesday/... Issued at 216 PM MDT Wed Jul 16 2025 Clouds have slowly eroded this past hour, allowing a brief moment of surface heating across parts of the foothills and plains. Current satellite imagery shows convection initiating over the high country, with a few cells already having some impressive vertical development as they approach the foothills. However, the severe weather threat is still conditional at this time due to the lack of sufficient surface heating. ACARS soundings still show a well-defined cap in place over the plains, and anvil clouds from the mountain convection will continue to block sunlight sporadically. Areas of further destabilization is expected, with SPC mesoanalysis page showing 1000-1500 J/kg of MLCAPE and effective bulk shear up to 40-45 kts over the next few hours. Due to the expected conditions, some storms could overcome the capped environment and increase in severity over the I-25 corridor and into the adjacent plains. Hail up to 2" and winds damaging winds up to 60 mph are possible with the strongest storms. In addition, there could be brief moderate to heavy rainfall causing localized flooding threats. Convection is expected through late tonight, with showers and thunderstorms gradually weakening and ending from west to east. Thursday looks to be much quieter across our area as we will be under weak westerly/northwesterly flow aloft due to an upper level ridge building over the southern US. Orographic showers and weak storms are possible in the afternoon, mainly over South Park and the southern Front Range Mountains, as there will be drier air aloft over northern Colorado. Did not make too many changes to the forecast except for raising temperatures slightly, as hi-res model guidance has been trending towards warmer temperatures. Warm temperatures (90+ degrees) will return on Friday and into next week as the broad upper level ridge amplifies. Ensemble guidance is in good agreement of embedded shortwaves through the weekend, creating daily chances for scattered showers and thunderstorms. Model Skew-T soundings have high LCLs, so gusty outflow winds will be the primary concern. By the beginning of next week, a warmer and drier trend is likely. && .AVIATION /00Z TAFS through 00Z Friday/... Issued at 555 PM MDT Wed Jul 16 2025 Models have east to southeast winds for DIA this evening and most of the tonight. Some of the models are still showing limited rain showers so will keep a "VCSH" until 04Z for now. Cross sections and soundings on some of the models show the potential for fairly low Stratus, so will keep a SCT010-015 deck in through sunrise for now. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Ideker AVIATION.....rjk
Hazardous weather outlook, Jul 16, 9:26 AM MDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 926 AM MDT Wed Jul 16 2025 COZ030>051-171530- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 926 AM MDT Wed Jul 16 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms expected today across our area, with the chance for some storms to become strong to severe along the I-25 corridor. The severity of today's storms will be dependent on how much sunshine we get. Hail the size of ping pong balls are the main threat. However, localized flooding, damaging winds and an isolated tornado are possible. Best chance for severe weather in the Denver metro will be between 2-6 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday 90+ degree temperatures are expected to return by Friday. There will be daily chances of showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Jul 16, 6:18 PM MDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Denver CO
618 PM MDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Tstm Wnd Gst 3 E Union 40.35N 103.44W
07/16/2025 M63 MPH Washington CO Mesonet
Mesonet station CO183 I-76 Merino exit.
0536 PM Hail 2 W Messex 40.41N 103.47W
07/16/2025 M1.00 Inch Morgan CO Public
Report from mPING: Quarter (1.00 in.).
0541 PM Hail 2 W Messex 40.41N 103.47W
07/16/2025 E2.00 Inch Morgan CO Public
Report from mPING: Hen Egg (2.00 in.).
&&Local storm report, Jul 16, 8:53 PM MDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
853 PM MDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 2 S Messex 40.39N 103.42W
07/16/2025 M2.00 Inch Washington CO Storm Chaser
Picked up an hour and a half after the
event. Largest measured stone was 2.1
inches. Report via X.
&&Local storm report, Jul 16, 8:54 PM MDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
854 PM MDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 1 WNW Prewitt Reservoir 40.44N 103.38W
07/16/2025 M2.00 Inch Logan CO Trained Spotter
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:28 PM MDT | Tornado Warning | BOU | Washington | 17 min |
| Jul 16, 7:26 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 16, 9:50 PM MDT | Areal Flood Advisory | BOU | Adams, Weld | 3 hr |
| Jul 16, 10:02 PM MDT | Flash Flood Warning | BOU | Boulder, Broomfield, Jefferson | 118 min |
| Jul 16, 11:08 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jul 16, 11:29 PM MDT | Areal Flood Advisory | BOU | Denver, Jefferson | 2 hr |
| Jul 17, 4:34 PM MDT | Special Weather Statement | BOU | Denver | 26 min |
| Jul 17, 5:25 PM MDT | Special Weather Statement | BOU | Denver | 50 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.